Drug Safety Information for ACEPHEN (Acetaminophen)

REMS for HYDROCODONE (ACETAMINOPHEN; HYDROCODONE BITARTRATE) Rx Drug: FDA Link

Shared FDA Risk Evaluation and Mitigation Strategy

Safety-related Labeling Changes for XARTEMIS XR (ACETAMINOPHEN; OXYCODONE HYDROCHLORIDE) Brand name discontinued; available as generic: FDA Link

Safety-related Labeling Changes for FIORICET W/ CODEINE (ACETAMINOPHEN; BUTALBITAL; CAFFEINE; CODEINE PHOSPHATE) Rx Drug: FDA Link

Safety-related Labeling Changes for EXCEDRIN (MIGRAINE) (ACETAMINOPHEN; ASPIRIN; CAFFEINE) Over-the-counter Drug: FDA Link

Safety-related Labeling Changes for ULTRACET (ACETAMINOPHEN; TRAMADOL HYDROCHLORIDE) Rx Drug: FDA Link

Safety-related Labeling Changes for OFIRMEV (ACETAMINOPHEN) Rx Drug: FDA Link

Adverse Drug Reactions for ACEPHEN* (Acetaminophen)

These charts and graphs are based on reports received through the FDA Adverse Event Reporting System (FAERS) program (see below).

Top 20 Adverse Effects Associated with ACEPHEN
(reported in FDA Medwatch/FAERS Reports)

  Side Effect # of FDA Reports
1Nausea*7021
2Dyspnoea5794
3Vomiting5643
4Pain5561
5Headache5554
6Fatigue5310
7Completed suicide4945
8Diarrhoea4937
9Pyrexia4848
10Drug ineffective*4478
11Toxicity to various agents4368
12Dizziness*4189
13Asthenia4036
14Death3954
15Fall3496
16Overdose3373
17Arthralgia3305
18Pneumonia3161
19Chest pain3141
20Anxiety3047

* This side effect also appears in "Top 10 Side Effects of ACEPHEN " in the drug's Review Summary based on AskaPatient reviews.

Top 10 Reasons for Taking ACEPHEN
(associated with FDA Medwatch/FAERS Reports)

Reason # of FDA Reports
1Product used for unknown indication68545
2Pain*35595
3Premedication17837
4Headache*10772
5Pyrexia8570
6Arthritis4965
7Suicide attempt4385
8Arthralgia3687
9Back pain*3624
10Analgesic therapy2741

*Also a top-10 reason in AskaPatient Review Summary.


Types of Adverse Events for ACEPHEN

Total Reports Filed with FDA: 578814


Number of FDA Adverse Event Reports by Patient Age for ACEPHEN

Total Reports Filed with FDA: 578814*


* Reports for drugs with the same active ingredients have been aggregated in this analysis: Acetaminophen (Panritis forte, Staflex, Mapap extra strength, Pain relief, Equate pain reliever, Injectapap, Childrens panadol, Hydrocet, Equate acetaminophen, Anacin, Cephadyn, Contac sinus, Counteract, Dolorex forte, Datril, Infants' feverall, Coricidin, Migquin, Neopap, Novagesic, Sinulin, Migrazone, 8 hour pain relief, Legatrin pm, Apap arthitis, Aphen, Paracets, Aypanal, Childrens qpap, Bf-paradac, Care one pain relief, Careone pain relief, Childrens mapap, Childrens silapap, Conney aspirin free, Dover aminophen, Equaline pain relief, Extra strength mapap, Feverall adults, Feverall children, Feverall infants, Feverall junior, Fever reducing, Triaminic, Infants pain relief, Infants silapap, Junior pain relief, Extra strength qpap, Leader pain relief, Leader pain reliever, Mapap arthritis pain, Medique apap, Nortemp, Pain and fever, Pain relief 8 hr, Tylenol (caplet), Rexall pain relief, Arthritis pain, Ringl, Rx act pain relief, Sunmark pain relief, Swift aypanal extra, Topcare pain relief, Xl-dol, Tylenol , Apinophen, Arthritis 8 hour, Cetafen extra, Childrens accudial, Conrx extra strength, Ed apap, Equaline arthritis, Jr tylenol, Infants mapap, Junior acetaminophen, Pharbetol, Tylo, Zee unaspirin, Acamol, Norco 5/325, Acetaminophen (red), Dolofin infantil, Gesteira, Healthy mama, Shoprite pain relief, Isocom, Percogesic, Algotropyl, Tylenol allergy, Balacet, Genasec, Panadol, Apap, Frenadol, Flextra-ds, Protid, Midrin, Mejoralito, Flextra, Childrens, Mapap, Hydrogesic, Aspirin free, Excedrin sinus, Panlor, Amidrine, Ofirmev, Infants tylenol, Aceta, Dolgic, Midol pm, Paramol, Tylenol (geltab), Tactinal, Darvocet-n, Altenol, Acetaminophen pm, Vicks formula 44m, Prominol, Childrens nortemp, Fortolin, Genebs, Excedrin pm, Non aspirin, Iso-acetazone, Cetafen, Sinus aid, Actamin, Migratine, Non-aspirin, Tylenol cold, Genapap, Feverall, Infants, Tylenol pm, Rugby, Dolagesic, Codimal, Tylenol cold and flu, Rhinoflex, Benadryl cold, Suphedrin sinus, Apap 500, Epidrin, Tempra, Ridenol, Q-pap, Sudafed sinus, Dayquil, Calpol six plus, Tylenol cough, Vistra, Acetaminophen 8 hour, Pain reliever, Allergy sinus, Sinustab, Qpap infants drops, Acuflex, Endocet 7.5/500, Calpol, Acephen, Duradrin, Trital sr, Acetaminophen, Childrens tylenol, Tylenol)

Charts are based on 578814 reports filed with the FDA between 2004 and June 2015.

Adverse Event Reports are submitted to the FDA by pharmaceutical companies (mandatory reporting is required by manufacturers, distributors, or importers), health care providers such as doctors (voluntary reporting), and by patients themselves (voluntary reporting). More Information on FDA MedWatch (FDA Safety Information and Adverse Event Reporting Program)Voluntary reporting takes place under the FDA's MedWatch program, where health care professionals and consumers submit reports to FDA when they find a problem with a drug, medical device, biologic, or other FDA-regulated product. An adverse event is any undesirable experience or extreme side effect associated with the use of a medical product. Adverse events include: death, life threatening event, hospitalization, disability or permanent damage, congenital anomaly or birth defect, medical product use requiring a surgical or other intervention, or other serious medical situation believed to be caused by the drug.

Click to go back to search results and ACEPHEN Reviews and Review Summary .

Analytics of FDA Adverse Event Reports Provided by Druginformer.com. FDA Drug Safety Information, including safety-related labeling updates, required post-approval safety studies, risk evaluation management strategies (REMS), alerts, and recalls are compiled by AskaPatient.com from the U.S. Food and Drug Administration.

Visit   DrugInformer.com more on ACEPHEN's side effects.